MAUDE Adverse Event Report: Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1022
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Malposition of Device (2616); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced poor sound quality and poor performance with the device with electrode tip foldover in the mid-portion of the array.Troubleshooting and hardware exchange attempts were made; however, the issue could not be resolved.The device was subsequently explanted on (b)(6) 2026, and the patient was reimplanted with another cochlear device during the same surgery.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Straight electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50832382
Report Number6000034-2026-03305
Device Sequence Number16021936
Product Code MCM
UDI-Device Identifier09321502053082
UDI-Public(01)09321502053082(11)260129(17)280128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 09/19/2026
Report Date (Section F) 09/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1022
Device Catalogue NumberZ334204
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/24/2026
Event Location Hospital
Date Report to Manufacturer08/24/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/19/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA09/19/2026